Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 28, 2011, 7:44 PM EDT for 4 counties in Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 28, 2011, 8:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS52 KCAE 282344
SVRCAE
GAC033-073-189-245-290045-
/O.NEW.KCAE.SV.W.0206.110628T2344Z-110629T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
744 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
NORTHWESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF HARLEM...OR 9 MILES SOUTHEAST OF THOMSON...AND MOVING
EAST AT 15 TO 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE HEPHZIBAH...HARLEM...
GROVETOWN AND FORT GORDON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3346 8248 3345 8192 3344 8191 3343 8193
3341 8192 3340 8194 3339 8193 3305 8211
3315 8227 3322 8223 3331 8232 3332 8235
3331 8239 3334 8244 3333 8249 3336 8255
TIME...MOT...LOC 2344Z 276DEG 20KT 3335 8236
$$1 follow-up statement
497
WWUS52 KCAE 290029
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
829 PM EDT TUE JUN 28 2011
GAC073-189-290039-
/O.CAN.KCAE.SV.W.0206.000000T0000Z-110629T0045Z/
MCDUFFIE GA-COLUMBIA GA-
829 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA AND MCDUFFIE COUNTIES
IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3315 8226 3322 8222 3328 8228 3332 8234
3346 8216 3345 8191 3343 8193 3341 8192
3340 8194 3338 8193 3337 8195 3305 8211
TIME...MOT...LOC 0029Z 276DEG 20KT 3332 8206
$$
GAC033-245-290045-
/O.CON.KCAE.SV.W.0206.000000T0000Z-110629T0045Z/
RICHMOND GA-BURKE GA-
829 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BURKE AND RICHMOND COUNTIES...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HEPHZIBAH...OR 6 MILES SOUTH OF FORT GORDON...MOVING
EAST AT 20 TO 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3315 8226 3322 8222 3328 8228 3332 8234
3346 8216 3345 8191 3343 8193 3341 8192
3340 8194 3338 8193 3337 8195 3305 8211
TIME...MOT...LOC 0029Z 276DEG 20KT 3332 8206
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:38 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 28, 7:38 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 738 PM EDT TUE JUN 28 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE MOVE SLOWLY INTO THE AREA TONIGHT THEN BECOME STATIONARY ACROSS THE SOUTH MIDLANDS/CSRA WEDNESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA...HOWEVER INTENSITY OF THE STORMS HAS BEGUN TO DECREASE WITH THE LOSS OF DIURNAL HEATING. IR SATELLITE IMAGERY SHOWS A GENERAL WARMING TREND OVER THE FORECAST AREA...ESPECIALLY OVER THE EASTERN MIDLANDS WHERE THE INSTABILITY IS WEAKEST. THUNDERSTORMS CONTINUE TO DEVELOP OVER THE WESTERN MIDLANDS AND WITH INSTABILITY WAINING MOST THUNDERSTORMS QUICKLY LOSE THEIR PUNCH AND BECOME SHOWERS. OVER THE NEXT COUPLE OF HOURS WILL SEE THE SHORT WAVE DRIVING THE REMAINING CONVECTIVE ACTIVITY MOVE EASTWARD THROUGH THE FORECAST AREA WITH THE WEAKENING TREND PERSISTING. UPDATE ALREADY OUT TO ADJUST POPS AND WORDING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... FRONTAL BOUNDARY WILL BECOME STALLED ACROSS THE CENTRAL OR EASTERN MIDLANDS ON WEDNESDAY WITH BEST INSTABILITY AND DEEPER MOISTURE ALONG AND EAST OF THE BOUNDARY. WILL CARRY HIGH CHANCE POPS EASTERN MIDLANDS WITH GRADIENT TO LOWER POPS CENTRAL AND WESTERN MIDLANDS...TOWARDS THE DRIER MORE STABLE AIR. THE COOL AIR WILL BE LAGGING BEHIND THE WIND SHIFT AND HIGH TEMPERATURES WEDNESDAY ARE STILL EXPECTED TO WARM INTO THE MID 90S MOST LOCATIONS. NORTHWEST MID LEVEL FLOW DEVELOPS ACROSS THE AREA FOR THURSDAY AND FRIDAY AS THE UPPER RIDGE BEGINS TO BUILD EASTWARD ACROSS THE MID MISSISSIPPI VALLEY. THIS SHOULD HELP PRODUCE SOME DOWNSLOPING FLOW AND THE OVERALL MOISTURE WILL BECOME LOWER AS PRECIPITABLE WATER VALUES DROP TO AROUND 1 TO 1.25 INCHES. WILL CARRY A DRY FORECAST THESE DAYS ALTHOUGH AN ISOLATED SHOWER CANNOT BE RULED OUT. TEMPERATURES THURSDAY INTO FRIDAY WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS AROUND 70. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE EXTENDED FORECAST FEATURES A TRANSITION FROM EAST COAST TROUGHING TO UPPER RIDGING OVER THE FORECAST AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. THE RISING HEIGHTS AND MID LEVEL WARMING SHOULD PRECLUDE RAIN CHANCES OVER THE WEEKEND WHILE TEMPERATURES RISE BACK INTO THE UPPER 90S TO AROUND 100 DEGREES. ATMOSPHERIC MOISTURE INCREASES ON MONDAY INTO TUESDAY AS THE UPPER RIDGE BEGINS TO WEAKEN AS SHORTWAVE ENERGY PUSHES THROUGH THE OHIO VALLEY TOWARDS THE MID ATLANTIC. WILL CONTINUE WITH THE SLIGHT CHANCE POPS ON MONDAY AND INCREASE POPS TO LOW CHANCE ON TUESDAY AS UPPER SUPPORT AND HEIGHT FALLS COMBINED WITH ABUNDANT ATMOSPHERIC MOISTURE SHOULD ALLOW FOR BETTER PRECIPITATION CHANCES. TEMPERATURES WILL BE WELL ABOVE NORMAL SATURDAY THROUGH MONDAY UNDER THE UPPER RIDGE AND FALL BACK TO NEAR NORMAL BY TUESDAY WITH INCREASED CLOUDS AND CHANCES OF PRECIPITATION. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS FOR MOST OF THE PERIOD...WITH MVFR POSSIBLE IN REMAINING CONVECTION AND EARLY MORNING FOG. THUNDERSTORMS CONTINUE TO MARCH ACROSS THE TAF SITES WITH THE STRONGEST CELLS CURRENTLY JUST WEST OF AGS/DNL. WILL SEE THUNDERSTORMS MOVING THROUGH THE AREA OVER THE NEXT COUPLE OF HOURS WITH THE BEST CHANCES IN AGS/DNL OF REACHING MVFR...POSSIBLY IFR IN HEAVIEST RAIN. NEXT CONCERN WILL BE EARLY MORNING FOG...AND WITH PLENTY OF RAIN AT AGS AND OGB WILL INCLUDE IN TAFS AROUND SUNRISE. FOG WILL ERODE BY 29/13Z WITH REMAINDER OF PERIOD VFR. SOME CUMULUS WILL DEVELOP AFTER 29/15Z...HOWEVER AFTERNOON/EVENING CONVECTION IS ONLY EXPECTED AROUND OGB. HAVE NOT INCLUDED ANY MENTION OF CB IN OGB TAF AFTER 29/18Z DUE TO LOW CONFIDENCE. EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE IN SCATTERED AFTERNOON/EVENING CONVECTION WEDNESDAY NIGHT THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 28, 4:18 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 418 AM EDT TUE JUN 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 418 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 28, 4:01 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
401 PM EDT TUE JUN 28 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG WILLISTON 33.40N 81.41W
06/28/2011 BARNWELL SC 911 CALL CENTER
TREES REPORTED DOWN IN WILLISTON ALONG WITH
DIME TO QUARTER SIZE HAIL. TIME ESTIMATED BY
RADAR.
&&
HCLocal storm report, Jun 28, 4:24 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
424 PM EDT TUE JUN 28 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 1 S MCBEE 34.46N 80.26W
06/28/2011 CHESTERFIELD SC DEPT OF HIGHWAY
TREES DOWN ON UNION CHURCH RD. TIME
ESTIMATED BY RADAR.
&&
HCLocal storm report, Jun 28, 4:32 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
432 PM EDT TUE JUN 28 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 NNE MCBEE 34.49N 80.25W
06/28/2011 E1.00 INCH CHESTERFIELD SC PUBLIC
MCLEOD FARMS REPORTED HAIL THE SIZE OF
PECANS
&&
HCLocal storm report, Jun 28, 5:16 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
516 PM EDT TUE JUN 28 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 8 SSW IRWIN 34.60N 80.89W
06/28/2011 LANCASTER SC DEPT OF HIGHWAY
TREES DOWN AT INTERSECTION OF HWY 97 AND HWY
200
&&
HCLocal storm report, Jun 28, 6:12 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
612 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 11 ESE KERSHAW 34.50N 80.40W
06/28/2011 KERSHAW SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED TREES DOWN NEAR THE PISGAH
COMMUNITY.
0508 PM TSTM WND DMG 9 SE GREAT FALLS 34.48N 80.80W
06/28/2011 KERSHAW SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED TREES DOWN IN THE LIBERTY HILL
AREA.
&&
VAUGHANLocal storm report, Jun 28, 7:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
716 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 6 SE LYNCHBURG 34.00N 80.01W
06/28/2011 SUMTER SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ALONG INTERSTATE 95 AT
MILE MARKER 143.
0345 PM HAIL 5 ESE LYNCHBURG 34.03N 80.01W
06/28/2011 E0.88 INCH SUMTER SC PUBLIC
PUBLIC REPORTED DIME TO NICKEL SIZE HAIL AND WINDY
CONDITIONS ALONG LYNCHBURG HIGHWAY.
&&
VAUGHANNearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.